Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 107, NWS St. Louis, MO

July 3, 2001Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2001, 8:18 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2001, 8:18 PM CDT (01:18 UTC)
Expired
Jul 3, 2001, 9:00 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 040118
SVRSTL

MOC186-187-040200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
  WESTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 900 PM CDT

* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DESLOGE...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE PATH...
  ROCKY RIDGE
  WEINGARTEN
  BLOOMSDALE

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE
SERIOUS INJURY AND EXTENSIVE PROPeERTY DAMAGE. TAKE SHELTER INSIDE OF
A STURDY BUILDING NOW!

LAT...LON 3797 9061 3779 9058 3779 9014 3804 9019

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jul 3, 2:50 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
250 PM CDT TUE JUL 3 2001

MAIN QUES THIS PKG TO BE LOCN OF REDEVLPMT OF MCS TNGT AND
PCPN/TEMPS IN XTNDD PD.

AT UPR LVLS 50H HI OVR INTRMTN RGN CONTS TO BUILD WITH CLZD LO OVR
WRN JMSBA DROPPING S INTO SRN ONT BY 36H. UPR FLOW ACRS RGN TO RMN
NWLY WITH WK W/WV'S MOVG SE IN MEAN FLOW. HI IN WRN U.S. WL EXPAND
AND MV ESE TO BE CTRD IN SRN PLNS BY WKEND WITH E-W RDG ACRS SRN
U.S. THIS PTTN TO EFFECTIVELY SHUT OFF ANY MORE CFNTS FOR AWHILE
WITH HEAT BLDG IN PLNS AND SW.

AT SFC AVN AGAIN TAKES WK CFNT ACRS RGN THU AND WELL S INTO GLF
STATES BY 72H. THINK THIS A LTL OVERDONE AND PREFER FNT GOING STNRY
FRTHR N ACRS NRN-CTRL AR. AT PRESENT TSRA DVLPD MAINLY E OF MS RVR
AT MIDDAY IN UNCAPPED HI CAPE ATMS BUT HV NOT SHWN TENDENCY TO STG
DVLPMT ATTIM. BEST CHCS FOR SVR WL BE TO S AND E OF FA.

MCS XPCTD TO REDVLP OVR WRN MO TNGT AND MV SE AND HAVE UPPED POPS
SLGTLY FOR TNGT. TSRA SHUD END TMRW AFTN AND DCRG CLDNS FOR WED NGT.
THU SHUD BE PC AND DRY AS SFC HI BLDS ACRS RGN FM N. MDLS IN GD AGMT
ON TEMPS AND FAVORED WETTER MAV POPS FOR THIS PKG.

IN XTNDD WL MV CHCS FOR PCPN FM SAT TO SUN AND MON. WL UP TEMPS A
CAT FOR WKEND BUT NOT AS WRM AS MRF.

.STL...NONE.

WDB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:46 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby59 min
Jul 3, 10:28 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau62 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.